Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Viread With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Viread (Tenofovir)

te-NOE-fo-veer dye soe PROX il --> Brand Name: Viread Other Names: TDF, tenofovir DF Drug Class: Nucleoside Reverse Transcriptase Inhibitors Approved Use: Treatment of HIV Infection; Treatment of Chronic Hepatitis B Virus Infection WARNING: Tenofovir disoproxil fumarate (tenofovir DF) can cause serious, life-threatening side effects. These include lactic acidosis (buildup of acid in your blood) and severe liver problems. ...
Ask the Experts

Viread, Lamivudine, Stocrin med combo concern

I was recently diagnosed HIV+ after a bout of shingles. CD4 447, viral log 5.92. Age 42 (everyone thinks I'm 35), 160 lbs and gaining weight since treatment started end of February 2009. I have been put on a daily dose of three medications...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post from Cambodia.I'm not sure where you're getting your information, but your source is mistaken.The combination of lamivudine (3TC), tenofovir (TDF,Viread) and efavirenz (EFV, Stocrin, Sustiva) are among the... Read more »

Viread side effects?

Briefly, I'm 50 yrs old, positive since 1989 and have been on a variety of meds since then. For the last three years I've been onAgenerase, Kaletra, Epivir, and Zerit. My t-cells bounce around between 350 and 500 andmy viral load has...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hello Stan,HIV drugs are very potent and can have a wide array of side effects. True, Viread is considered to have fewer potential side effects than some other drugs, but if no other cause for your symptoms has been found, and if these symptoms... Read more »

Switching from Emtriva/Viread to Truvada

I have been on meds since April of 2004 when I started a regimen of Norvir, Lexiva, Emtriva & Viread. At my last doctor's appointment, my doctor had me stop the Emtriva & Viread and start Truvada on 2/17. About 2 weeks later, I began...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
I haven't encountered that problem in patients I have switched from Emtriva/Viread to Truvada. If those symptoms persist then I would consider opting to go back to the Emtriva/Viread within several weeks to see if the symptoms resolve. KH... Read more »

sustiva/viread dual combo??

I am taking viread and sustiva only. I've been on this for over a yr with good results, but everybody who hears of it says that its a strange combination.Should I be concerned that this is not the best meds for me, or just be happy that its...
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
The reason that everybody says it is a strange combination is that a standard regimen would have another nucleoside like 3TC (Epivir) or FTC (Emtriva) included as a three drug combination. So you are only on 2 of the standard 3 medications, but... Read more »
Connect With Others

swithching Ziagen to Viread...fatigue

Posted by Anonymous, 2 Replies
Im 5 yrs in Ive been taking epivir,ziagen and viramune.
Fatigue bacame an increasingly intolerable issue when I be gan Ziagen.(sorry, at yr. 3 I replaced d4tZerit with Ziagen.My legs were melting away)
Anyway going to try replacing the Ziagen with... Read more »

When does a person start taking ARV meds?

Posted by Carrie, 5 Replies
My boyfriends CD4 count is over 1100 and his Viral count is under 400. From my own researching, this appears to still be ok (considering the circumstances of course). He said though that today at the dr they want to start him on antiretroviral... Read more »

I just started taking meds...

Posted by Anonymous, 6 Replies
and would love some feedback from people. I was poz for 3 yrs before needing to begin and since I am moving to Costa Rica in the fall I thought 'no time like the present' to get myself trhough all the possible side effects.
Well- they have begun. ... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »